MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM HTLV-I/HTLV-II; HTLV-I/ HTLV-II ANTIBODIES

ABBOTT LABORATORIES PRISM HTLV-I/HTLV-II; HTLV-I/ HTLV-II ANTIBODIES
Catalog Number 06E50-68
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A final report will be submitted when the evaluation is complete.See also manufacturer report number 1415939-2018-00149 for this same event reported under the second likely cause lot ln 06e50-68 lot 85050m500.
 
Event or Problem Description
The customer observed false (b)(6) prism htlv results for 15 samples using 2 lots and 5 analyzers.No specific initial and repeat prism data was provided, the following samples were found (b)(6) on western blot: (b)(6).There was no impact to patient management reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of instrument logs, a review of labeling, review of field data and specificity testing.No adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.No return patient sample was available.Clinical specificity testing of negative panel replicates was performed using in-house retained kits stored at the recommended storage condition.Specificity testing met all specifications.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.
 
Additional Manufacturer Narrative
An additional prism serial number (b)(4) was added to concomitant medical products.No further updates are required at this time.An evaluation is still in process.A follow-up report will be submitted when the evaluation is complete.

Brand Name
PRISM HTLV-I/HTLV-II
Common Device Name
HTLV-I/ HTLV-II ANTIBODIES
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key7949050
Report Number1415939-2018-00148
Device Sequence Number10976897
Product Code MTP
UDI-Device Identifier00380740063016
UDI-Public00380740063016
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2019
Device Catalogue Number06E50-68
Device Lot Number87063M500
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer09/26/2018
01/23/2019
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date10/18/2018
01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISM ANALYZERS LN 6A36; PRISM ANALYZERS LN 6A36; PRISM ANALYZERS LN 6A36; SN (B)(4); SN (B)(4); SN (B)(4)